Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Tingling legs, no pain, redness or warmth, feels like things moving, taking birth control, have breakthrough bleeding

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
About a month ago I started getting I guess tingling in both of my lower legs. Feels like things moving. There is no pain redness or warmth. The only medication i am on is a very low dose birth control. I am 56 with no knowledge of any other problems. I am on the continous pill which I have breakthru bleeding every 3 months which can be very heavy. My gynecoligist is having me take a blood test to check menopause and my thyroid. The leg tingling did not correspond with a period.
Posted Tue, 8 May 2012 in Brain and Spine
Answered by Dr. Robert Galamaga 4 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

The symptoms what you are reporting are very suspicious for what we refer to as peripheral neuropathy. These sensations can be caused by a number of different things.

And the different possible causes include, medications, fluctuations in blood sugar as well as fluctuations or limitations in blood flow to the lower extremities.

In order to accurately determine the possible cause it would certainly be prudent for you to have some blood work performed.

I think a complete blood count as well as a complete metabolic profile should be ordered.

In particular interest on the metabolic profile would be your blood glucose. If your blood sugar is moderately elevated it can lead to the sensations which you are experiencing. If there is any family history of diabetes. This would also be something which I would be more suspicious as a cause.

Regarding your blood count it would be important to make sure that your hemoglobin level is adequate.

The last category which should be explored would be the blood flow to your lower extremities.

Your doctor can evaluate this with special vascular studies. These vascular studies are simple procedures which are done with a ultrasound machine. If there is limitation of blood flow through the arteries or veins of your lower extremities it could explain some of the symptoms you are experiencing.

I would like to thank you again for submitting your question. I hope you found my response to be adequate and informative. I realize there are several things here what you need to think about but I think a healthy discussion with your primary care physician will get you to the bottom of the issue.

If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor